Alert archive / Wisconsin / Snow Advisories in 2005
Snow Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Dec 16, 2005, 6:55 AM CST for Lincoln County, Oneida County, Vilas County, Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2005, 6:55 AM CST (12:55 UTC)
- Expired
- Dec 16, 2005, 11:31 AM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 177 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 161255 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 655 AM CST FRI DEC 16 2005 ...SIGNIFICANT SNOWFALL EXPECTED OVER NORTHERN WISCONSIN... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING MODERATE TO HEAVY SNOW TO PART OF NORTHERN WISCONSIN THROUGH EARLY THIS AFTERNOON. WIZ011>013-019>021-162000- /O.NEW.KGRB.HS.W.0002.051216T1255Z-051216T2000Z/ FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-MENOMINEE- NORTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...ANTIGO...KESHENA 655 AM CST FRI DEC 16 2005 ...HEAVY SNOW WARNING IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. MODERATE TO HEAVY SNOWFALL WILL CONTINUE NEAR AND ALONG A LINE FROM ANTIGO TO TOWNSEND TO PEMBINE THIS MORNING. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EARLY AFTERNOON. THIS WILL BRING SNOWFALL TOTALS INTO THE 6 TO 10 INCH RANGE ACROSS PARTS OF FAR NORTHEAST WISCONSIN TODAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ005-010-018-162000- /O.NEW.KGRB.SN.Y.0003.051216T1255Z-051216T2000Z/ VILAS-ONEIDA-LINCOLN- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK 655 AM CST FRI DEC 16 2005 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. MODERATE SNOWFALL WILL OCCUR THIS MORNING...ESPECIALLY EAST OF A LINE FROM MERRILL TO RHINELANDER TO EAGLE RIVER. SNOWFALL TOTALS OF 3 INCHES OR GREATER ARE POSSIBLE THERE BY EARLY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KIECKBUSCH
1 follow-up statement
000 WWUS43 KGRB 161731 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1131 AM CST FRI DEC 16 2005 ...SNOWFALL ENDING ACROSS NORTHERN WISCONSIN... .THE UPPER LEVEL LOW PRESSURE SYSTEM THAT BROUGHT A BAND OF HEAVY SNOW TO NORTHERN WISCONSIN HAS MOVED SOUTH OF THE AREA. WIZ011>013-019>021-161845- /O.CAN.KGRB.HS.W.0002.000000T0000Z-051216T2000Z/ FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-MENOMINEE- NORTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...ANTIGO...KESHENA 1131 AM CST FRI DEC 16 2005 ...HEAVY SNOW WARNING IS CANCELLED... THE BAND OF HEAVY SNOW HAS MOVED SOUTH OF THE AREA. THEREFORE THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE HEAVY SNOW WARNING. LIGHT SNOW OR FLURRIES WILL CONTINUE OVER THE AREA DURING THE AFTERNOON HOURS. UP TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE DURING THE AFTERNOON HOURS. $$ WIZ005-010-018-161845- /O.CAN.KGRB.SN.Y.0003.000000T0000Z-051216T2000Z/ VILAS-ONEIDA-LINCOLN- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK 1131 AM CST FRI DEC 16 2005 ...SNOW ADVISORY IS CANCELLED... THE BAND OF HEAVY SNOW HAS MOVED SOUTH OF THE AREA. THEREFORE THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW OR FLURRIES WILL CONTINUE OVER THE AREA DURING THE AFTERNOON HOURS. UP TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE DURING THE AFTERNOON HOURS. $$ KURIMSKI
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Dec 16, 3:45 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 16, 3:45 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST FRI DEC 16 2005 .SHORT TERM...TODAY THROUGH SATURDAY...PRECIP CHCS WILL BE THE PRIMARY FCST CONCERN. SATL SHOWED AN UPPER LOW SPINNING ACROSS NORTHERN WI...WITH SPOKES OF ENERGY ROTATING AROUND IT. ONE S/W TROF OVER NE WI WAS PRODUCING A BAND OF SNOW FROM ANTIGO TO LAKEWOOD TO WAUSAUKEE...AND ANOTHER OVER SE MN WAS PRODUCING LIGHT SNOW OVER S MN...NE IA AND SW WI. MSAS SFC ANALYSIS SHOWED LOW PRESSURE NEAR ESCANABA MI. BEST CHC OF SNOW WILL BE OVER NC/FAR NE WI TODAY...AS S/W TROF CONTINUES TO PIVOT INTO THIS AREA AND LLVL FLOW BRIEFLY BECOMES FAVORABLE FOR LAKE-ENHANCEMENT. EXPECT ADDL ACCUMS OF AN INCH OR TWO...WITH THE HIGHEST AMOUNTS LIKELY OCCURRING IN N VILAS COUNTY. AREAS FARTHER SOUTH SHOULD GRADUALLY FILL BACK IN WITH SCT SNOW SHOWERS OR FLURRIES THIS MORNING...WITH LITTLE OR NO ACCUM EXPECTED. THE UPPER CIRCULATION IS FCST TO WEAKEN AND DRIFT NE OF THE RGN BY THIS EVG. WILL KEEP A CHC OF SNOW SHOWERS IN N WI DURING THE EVG DUE TO LINGERING LLVL CYCLONIC FLOW...OTHERWISE ONLY FLURRIES ARE ANTICIPATED. THE FLOW BECOMES TOO WESTERLY FOR ANY LK-EFFECT TO IMPACT N WI LATE TONIGHT INTO SATURDAY. STAYED CLOSE TO GUIDANCE TEMPS. .LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGES FOCUS ON MINOR LK EFFECT POTENTIAL FOR NRN WI THRU THE WEEKEND AND THEN AMT OF WARM-UP AFTER THE MIDDLE OF NXT WEEK. ELONGATED 5H TROF BEGINS TO DROP SOUTH SAT NGT AND RESIDES FROM THE NRN PLAINS E-NE THRU THE NRN GREAT LKS BY 12Z SUNDAY. LITTLE IN THE WAY OF DYNAMICS/FORCING/LIFT CAN BE FOUND...THUS ONLY PCPN CHCS TO OCCUR OVR EXTREME NRN WI WHERE LK EFFECT SNOW SHWRS ARE PSBL AS WNDS START TO VEER MOVE W-NW. CLDS TO HOLD TOUGH THRU THE NGT WHICH WL COUNTER THE CAA EXPECTED (8H TEMPS DROP INTO THE MID TEENS BLO 0C). PREFER THE COLDER NAM GUID WHICH IS COMPARABLE TO THE PREV FCST. 5H TROF CONTS TO SHIFT SOUTH THRU WI ON SUNDAY ALLOWING COLDER AIR TO SETTLE ACROSS THE RGN (8H TEMPS NOW AROUND -16C). ONCE AGAIN...THERE IS LITTLE FORCING INVOLVED SO KEPT MOST OF THE FCST DRY. EXCEPTION REMAINS OVR FAR NRN WI WHERE WNDS MAY TURN NW ENUF TO BRING SNOW SHWRS ACROSS THE BORDER. ANY ACCUMULATIONS STILL EXPECTED TO BE MINOR AS INVERSION HGTS WL BE RELATIVELY LOW AND DELTA-T VALUES RESIDE IN THE MID TEENS. A COLD DAY SUNDAY WITH MAX TEMPS ALMOST 10 DEGS BLO NORMAL. TROF DEPARTS THE AREA SUNDAY NGT WITH UNUSUAL WAA MOVG IN FROM THE NW. BROAD AREA OF HI PRES TO EXTEND FROM ALBERTA SE TO THE CNTRL PLAINS AND BEGIN TO USHER IN DRIER AIRMASS INTO WI. WNDS PROGGED TO BACK MORE TO THE WEST...THEREFORE HAVE REMOVED THE FLURRIES FROM VILAS CNTY. ANTICIPATE SOME BREAKS IN THE CLDS OVRNGT SO TEMPS SHOULD FALL PRETTY GOOD BY MON MORNING. THE AMT OF TEMP DROP WL BE TEMPERED BY 20 TO 25 MPH BNDRY LYR WNDS WHICH WL KEEP THE ATM WELL MIXED. HI PRES TO THEN DOMINATE THE CNTRL U.S. ON MON SO QUIET WEATHER ANTICIPATED ACROSS NE WI. HAVE BUMPED TEMPS UP A COUPLE OF DEGS AS 8H TEMPS WARM INTO THE SINGLE DIGITS BLO ZERO. PRES GRAD REMAINS FAIRLY TIGHT BETWEEN THE HI PRES TO OUR SOUTH AND LOW PRES NEAR JAMES BAY. 10 TO 20 MPH WNDS THROUGHOUT NE WI WITH STRONGER WNDS NEAR LK MI. TRANQUIL WEATHER CONTS THRU TUE AS THE HI PRES EDGES CLOSER TO THE WRN GREAT LKS. HAVE KEPT TEMPS ABT 5 DEGS COOLER THAN MEX GUID DUE TO THE SNOWPACK OVR THE AREA. MDLS INDICATE A CDFNT TO DROP SOUTH FROM CANADA TUE NGT WHICH WOULD PRODUCE SOME LGT SNOW SHWRS OR FLURRIES. NOT MUCH MSTR FOR THIS FNT TO USE THUS ANY ACCUMULATIONS SHOULD REMAIN MINIMAL. ANY COLD INTRUSION BEHIND THE CDFNT APRS TO BE SHORT-LIVED AS THE WRN U.S. UPR RDG PROGGED TO BREAK DOWN BY NXT THU. THIS ALLOWS THE THE MEAN FLOW TO BECOME MORE ZONAL AND BRING MORE MILD PACIFIC AIR ACROSS THE LWR 48. THE WARMER AIR ALOFT OVERRUNNING THE COLD AIRMASS OVR THE WRN GREAT LKS MAY DVLP SOME LGT PCPN AND WL INCLUDE THIS IN FCST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Dec 16, 6:00 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST FRI DEC 16 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CST FRI DEC 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW WILL CONTINUE IN PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TODAY. ALTHOUGH MOST PLACES SHOULD SEE AN INCH OR TWO...LOCALLY HIGHER AMOUNTS ARE POSSIBLE. ROADS WILL BE SNOW COVERED AND SLIPPERY OVER THE NORTHWOODS...SO MOTORISTS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS IN NORTHERN WISCONSIN SHOULD REPORT SNOWFALL MEASUREMENTS TODAY. LMZ521-522-541>543-564-171200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CST FRI DEC 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:55 AM CST | Heavy Snow Warning | GRB | Florence, Forest, Langlade, Marinette, Menominee, Oconto | 5 hr |
Nearby
Snow Advisories in Wisconsin, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.